MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was received.The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -14.0 diopter, in the patients right eye (od) on (b)(6) 2017.The lens was exchanged for a shorter length lens on (b)(6) 2017 due to elevated intraocular pressure, excessive vault, narrowing of the angle, and shallowing of the acd.Additional surgical intervention ( laser peripheral iridectomy) and medical intervention (diamox) were performed/prescribed.The patients post-op uncorrected visual acuity was 20/50 residual astigmatism at 1 day post -op of icl exchange.The reporter stated that the event was product-related.(b)(4).Implanted date was corrected to (b)(6) 2017 , lens exchange was a secondary surgery.Claim# (b)(4).
 
Event or Problem Description
The reporter stated that a 13.2mm micl13.2 implantable collamer lens, -14.0 diopter, was explanted and replaced with a shorter length lens within the same surgery because it was causing pressure.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Previous implant date, (b)(6) 2017, is incorrect.The correct implant date is (b)(6) 2017.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6524681
Report Number2023826-2017-00625
Device Sequence Number16460849
Product Code MTA
UDI-Device Identifier00841542103374
UDI-Public(01)00841542103374(17)181031
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
08/11/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/23/2017
08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR